Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Sep 25, 2000, 6:23 PM EDT for Lee County, Sumter County, South Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2000, 6:23 PM EDT (22:23 UTC)
- Expired
- Sep 25, 2000, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
Counties Lee County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 74 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 252224 SVRCAE SCC061-085-252315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 623 PM EDT MON SEP 25 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN CENTRAL SOUTH CAROLINA NORTHERN SUMTER COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 715 PM EDT. * AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTHWEST OF BISHOPVILLE TO 10 MILES NORTHWEST OF OAKLAND MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OAKLAND AT 635 PM EDT BISHOPVILLE AT 650 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. ARDREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:25 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 25, 2:25 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 225 PM EDT MON SEP 25 2000 COLD FRONT MOVING EAST ACROSS ALABAMA DUE TO ARRIVE LATE TONIGHT. LOW LEVEL JET 40 KNOTS...WELL-DEFINED OMEGA AND APPROACHING SHORTWAVE SHOULD CAUSE SQUALL LINE TO DEVELOP TO OUR WEST DURING EARLY EVENING AND PROGRESS EAST OVERNIGHT. MAIN CONCERN WILL BE DAMAGING WINDS WITH THE STORMS. HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY AND LINGER INTO THE EXTENDED. PREFER THE NGM/ETA TEMPERATURES TONIGHT WITH COMPROMISE ON TUESDAY THEN WARMER ETA TUESDAY NIGHT DUE TO MIXING. EXTENDED MRF HAS LOW MOVING NORTHEAST INTO THE SOUTH ATLANTIC BY WEEKEND. EUROPEAN MODEL DOES SHOW THIS WITH HIGH PRESSURE DOMINATING. WILL LEAN TOWARD EUROPEAN AT THIS TIME KEEPING FORECAST PARTLY CLOUDY THROUGH THE EXTENDED. TEMPERATURES A LITTLE BELOW NORMAL. FCSTID = 30 CAE 69 79 57 76 / 70 5 0 0 AGS 66 79 56 76 / 70 5 0 0 SSC 69 79 57 76 / 70 5 0 0 OGB 69 79 57 76 / 70 5 0 0 .CAE... GA...NONE. SC...NONE.
In the hours before
Local storm report, Sep 25, 5:12 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE COLUMBIA, SC
512 PM EDT MON SEP 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
450 PM 2 S WHITMIRE SC WIND DAMAGE
09/25/00 NEWBERRY HIGHWAY DEPT. REPORTED SEVERAL
TREES DOWN
CDLLocal storm report, Sep 25, 5:30 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
530 PM EDT MON SEP 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
450 PM 7 NE SALUDA SC WIND DAMAGE
09/25/00 SALUDA MID CAROLINA ELECTRIC CO
REPORTED NUMEROUS TREES
DOWN.
500 PM 5 NNW LANCASTER SC WIND DAMAGE
09/25/00 LANCASTER YORK ELECTRIC REPORTED
SEVERAL TREES DOWN.
CDLLocal storm report, Sep 25, 5:45 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
545 PM EDT MON SEP 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
510 PM 1 S CHAPIN SC WIND DAMAGE
09/25/00 LEXINGTON SEVERAL POWER LINES DOWN
REPORTED BY LEXINGTON
COUNTY SHERIFF.
CDLLocal storm report, Sep 25, 6:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
613 PM EDT MON SEP 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
550 PM 3 NW COLUMBIA SC WIND DAMAGE
09/25/00 RICHLAND HIGHWAY PATROL...TREES
AND POWER LINES DOWN.
CDLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:39 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 66 min |
| Sep 25, 4:44 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lancaster | 61 min |
| Sep 25, 5:14 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 61 min |
| Sep 25, 5:16 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 59 min |
| Sep 25, 5:33 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 42 min |
| Sep 25, 6:15 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.